Alert archive / Arizona / Heat Advisories in 2012
Heat Advisory 4, NWS Tucson, AZ
NWS Tucson, AZ issued this heat advisory at Aug 12, 2012, 2:50 AM MST for Pima County, Pinal County, Arizona. It took effect at Aug 12, 2012, 1:00 PM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2012, 2:50 AM MST (09:50 UTC)
- In effect from
- Aug 12, 2012, 1:00 PM MST
- Expired
- Aug 12, 2012, 6:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 9.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 3389 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
594 WWUS75 KTWC 120950 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 250 AM MST SUN AUG 12 2012 AZZ501-502-504-505-121800- /O.NEW.KTWC.HT.Y.0004.120812T2000Z-120813T0100Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK 250 AM MST SUN AUG 12 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM MST THIS EVENING. * TEMPERATURES...TEMPERATURES RANGING FROM 108 TO 114...HOTTEST IN THE WESTERN DESERTS. * IMPACTS...RECORD TO NEAR RECORD HEAT WILL CREATE DANGEROUS CONDITIONS OUTDOORS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF UNUSUALLY HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK... SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
2 follow-up statements
719 WWUS75 KTWC 121735 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1035 AM MST SUN AUG 12 2012 AZZ501-502-504-505-130100- /O.CON.KTWC.HT.Y.0004.120812T2000Z-120813T0100Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK 1035 AM MST SUN AUG 12 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TEMPERATURES...TEMPERATURES RANGING FROM 108 TO 114 DEGREES... HOTTEST IN THE WESTERN DESERTS. * IMPACTS...THESE EXCESSIVELY HOT TEMPERATURES CAN BE STRESSFUL TO HUMANS...AS WELL AS ANIMALS WITHOUT PROPER PRECAUTIONS. TAKE EXTRA PRECAUTIONS WHILE SPENDING TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF UNUSUALLY HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK... SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
294 WWUS75 KTWC 121840 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1140 AM MST SUN AUG 12 2012 AZZ501-502-504-505-130200- /O.NEW.KTWC.HT.Y.0005.120813T2000Z-120814T0100Z/ /O.CON.KTWC.HT.Y.0004.120812T2000Z-120813T0100Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK 1140 AM MST SUN AUG 12 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 6 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 6 PM MST MONDAY. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TEMPERATURES...AFTERNOON AND EARLY EVENING TEMPERATURES RANGING FROM 108 TO 114 DEGREES...HOTTEST IN THE WESTERN DESERTS. * IMPACTS...THESE EXCESSIVELY HOT TEMPERATURES CAN BE STRESSFUL TO HUMANS...AS WELL AS ANIMALS WITHOUT PROPER PRECAUTIONS. TAKE EXTRA PRECAUTIONS WHILE SPENDING TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF UNUSUALLY HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK... SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this heat advisory went out at Aug 12, 2:45 AM MST, 5 minutes earlier.
Area forecast discussion, Aug 12, 2:45 AM MST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 245 AM MST SUN AUG 12 2012 .SYNOPSIS...HOT DAYTIME TEMPERATURES WILL CONTINUE INTO THE MIDDLE OF THE UPCOMING WEEK. NEAR RECORD HIGHS WILL OCCUR IN SOME LOCATIONS TODAY INTO TUESDAY. THUNDERSTORMS WILL BE LIMITED TO NEAR THE HIGHER TERRAIN TODAY. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL THEN RETURN MONDAY THROUGH FRIDAY AS DEEPER MOISTURE RETURNS TO THE AREA. && .DISCUSSION...UPPER HIGH WILL EXPAND OVER THE AREA TODAY RESULTING IN HOT RECORD TO NEAR RECORD TEMPERATURES THIS AFTERNOON WITH THE LOW DESERTS OF PIMA AND PINAL COUNTIES SEEING HIGHS BETWEEN 108 TO 112. THUS WILL HOIST A HEAT ADVISORY FROM 1 PM TO 6 PM MST. THUNDERSTORMS TODAY WILL BE LIMITED TO NEAR THE HIGHER TERRAIN. MON...WILL SEE A SMALL INCREASE IN MOISTURE UNDER E-SE FLOW ALOFT. WITH A HOT BOUNDARY LAYER AND INVERTED V PROFILES...COULD SEE SOME SEVERE STORMS MONDAY AFTERNOON/EVENING. HIGHS WILL BE SIMILAR TO SUNDAY AND MAY NEED ANOTHER HEAT ADVISORY. TUE AND WED...SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS BOTH DAYS. NEAR RECORD HIGHS TUESDAY...THEN SEVERAL DEGREES COOLER ON WEDNESDAY. THURSDAY INTO FIRST PART OF NEXT WEEKEND...INCREASED SOUTHERLY FLOW FROM NORTHERN MEXICO WILL SPREAD DEEPER TROPICAL MOISTURE NORTH INTO SOUTHERN ARIZONA KEEP THE AREA ACTIVE WITH SCATTERED STORMS...SOME PRODUCING HEAVY RAIN. TEMPERATURES WILL COOL TO NEAR NORMAL. && .AVIATION...SKC-SCT120. AFT 18Z...ISOLD SHRA/TS MAINLY NEAR THE HIGHER TERRAIN. SURFACE WIND GENERALLY LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ISOLATED THUNDERSTORMS TODAY WILL MAINLY BE NEAR THE HIGHER TERRAIN. THUNDERSTORM CHANCES WILL GRADUALLY INCREASE DURING THE UPCOMING WEEK AS DEEPER MOISTURE RETURNS TO THE AREA. OTHERWISE...EXPECT HOT DAYTIME TEMPERATURES WITH NORMAL DIURNAL WIND TRENDS INTO THE MIDDLE OF THE UPCOMING WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY TODAY FROM 1 PM TO 6 PM FOR PIMA AND PINAL COUNTIES BELOW 4000 FEET. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 11, 9:46 AM MST, 17 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 946 AM MST SAT AUG 11 2012 AZZ501>503-505-515-120600- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- SOUTH CENTRAL PINAL COUNTY-BABOQUIVARI MOUNTAINS- 946 AM MST SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING FOLLOWED BY DRY CONDITIONS LATE TONIGHT. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...PARTICULARLY THIS AFTERNOON AND EARLY THIS EVENING. OTHERWISE...HOT TEMPERATURES WILL OCCUR AGAIN TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY CONDITIONS ARE EXPECTED SUNDAY. THEREAFTER...THUNDERSTORM CHANCES WILL GRADUALLY INCREASE MONDAY THROUGH FRIDAY AS DEEPER MOISTURE RETURNS TO THE AREA. HOT DAYTIME TEMPERATURES WILL CONTINUE SUNDAY THROUGH TUESDAY FOLLOWED BY A COOLING TREND BY THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ504-506-514-120600- TUCSON METRO AREA-SOUTHEAST PINAL COUNTY- CATALINA AND RINCON MOUNTAINS- 946 AM MST SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THIS EVENING FOLLOWED BY DRY CONDITIONS LATE TONIGHT. OTHERWISE...HOT TEMPERATURES WILL OCCUR AGAIN TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY CONDITIONS ARE EXPECTED SUNDAY. THEREAFTER...THUNDERSTORM CHANCES WILL GRADUALLY INCREASE MONDAY THROUGH FRIDAY AS DEEPER MOISTURE RETURNS TO THE AREA. HOT DAYTIME TEMPERATURES WILL CONTINUE SUNDAY THROUGH TUESDAY FOLLOWED BY A COOLING TREND BY THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ510-120600- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- 946 AM MST SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ507>509-511>513-120600- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- 946 AM MST SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT DRY CONDITIONS WILL PREVAIL THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MAINLY NEAR THE MOUNTAINS SUNDAY. THEREAFTER...THUNDERSTORM CHANCES WILL GRADUALLY INCREASE MONDAY THROUGH FRIDAY AS DEEPER MOISTURE RETURNS TO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 11:40 AM MST | Heat Advisory | TWC | Pima, Pinal | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.